What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 29, 1:12 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 29, 1:12 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021
.NEAR TERM [Through Wednesday]...
The current broad upper level vorticity maxima across the Gulf of
Mexico is expected to remain somewhat quasi-stationary through the
remainder of Wednesday, with the chance for showers and
thunderstorms likely to continue through the near term. A strong
Bermuda surface high pressure system is contributing to a rather
deep low level moisture field across the region that will aid in the
development of these storms through the afternoon and evening hours.
Most thunderstorm activity will likely be diurnal in nature, and
should dissipate shortly after or just before sunset. Given the
conducive environment for pop up thunderstorms, PoPs tomorrow are
rather high (50% or higher) for much of the region. Lows tonight
will generally be in the low 70s across the region, with highs
topping out at around the upper 80s to low 90s.
.SHORT TERM [Wednesday Night Through Thursday]...
The low to mid-level flow pattern continues to transition from
easterly on Wednesday to southerly on Thursday. This sets the
stage for widespread convection on Thursday that will gradually
propagate northward along sea-breeze/outflow boundaries. Given
the anomalously moist air mass in place, and in collaboration
with surrounding PoPs will range from 50 to 70 pct, which is
above climatology.
.LONG TERM [Thursday Night Through Tuesday]...
The main concerns for impactful weather will be over the 4th of
July Weekend into early next week, with the potential for heavy
rainfall, isolated severe weather, and an increasing rip current
threat for all of the gulf beaches.
On Friday, deep layer southwest flow is modeled to take hold, as
a low closing off in the Ohio Valley sends a "cold" front into the
Southeast US. While this is not expected to change our air mass
notably, as it stalls/dissipates near the region, it'll maintain
chances for showers and thunderstorms well above climo. PoPs are
generally forecast 60-80 pct each day through Monday, tapering
down some by Tuesday.
Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through at least Monday. Instability remains questionable given
considerable cloud cover, but the winds aloft are unseasonably
robust, so a marginal severe weather threat is possible. Some
minor nuisance flooding is also possible (See Hydrology section).
With a persistent, at times brisk southwest flow along the coast,
surf heights will increase, enhancing the rip current threat
beginning Friday, with increasing confidence for a high risk
during the Fourth of July weekend. We will continue to fine tune
the forecast as we approach the major holiday weekend.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions should remain through the rest of the day, with
occasional MVFR/IFR conditions during afternoon thunderstorms that
may move over the terminal. During the late overnight hours, MVFR to
LIFR Cigs and Vsbys are expected to develop across the VLD and ABY
terminals. These conditions should quickly erode by the early
morning hours and become VFR through the remainder of the afternoon
on Wednesday.
&&
.MARINE...
Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday with the approach of a
cold front.
&&
.FIRE WEATHER...
Other than low dispersions tomorrow, there are currently no fire
weather concerns at this time, as a rather moist air mass is still
in place across the region.
&&
.HYDROLOGY...
Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches outside of Southwest
Georgia, where amounts around 1 to 1.5 inches are forecast. With
the approach of the front, there continues to be upside potential
to the precip amounts, with isolated values around 4 to 5 inches
possible. At this time, the main concern is nuisance flooding,
given the broader time frame of accumulation. On the river front,
the Choctawhatchee at Bruce remains in action and is forecast to
drop below this stage on Thursday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 72 84 72 84 / 60 40 60 20 60
Panama City 87 74 83 74 84 / 50 30 50 20 40
Dothan 89 71 85 72 85 / 50 30 60 20 60
Albany 92 73 87 73 88 / 30 30 60 20 70
Valdosta 92 71 85 72 85 / 30 30 70 20 60
Cross City 91 71 85 72 84 / 70 50 70 30 50
Apalachicola 85 75 81 75 82 / 50 40 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF
In the hours before
Special weather statement, Jun 29, 12:37 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT Tue Jun 29 2021
FLZ007>010-012-108-112-291830-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
137 PM EDT Tue Jun 29 2021
...SPECIAL WEATHER STATEMENT...
At 136 PM EDT/1236 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles north of Panama City Beach, moving northwest at
15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Caryville, Westville, Ebro, Hinsons Crossroads,
Portland, Whitehead Crossroads, Seminole Hills, Cerrogordo, Gritney,
Rock Hill, Holmes Valley, Millers Ferry, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 8585 3050 8561 3026 8597 3042 8611
3041 8612 3043 8612 3045 8615 3046 8615
3047 8613 3048 8614 3047 8616 3060 8628
TIME...MOT...LOC 1736Z 148DEG 14KT 3043 8587
72-BUNKERSpecial weather statement, Jun 29, 1:12 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021
FLZ028-029-034-128-134-291915-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
212 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 315 PM EDT...
At 212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort White to 6 miles east of Horseshoe
Point. Movement was northwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Tennille, Shamrock, Clara, Cross City Airport, Shired Island,
Old Town, Jonesboro, Jack Lee Island, Grady, Hatch Bend, Salem, San
Pedro Junction, Cedar Island and Fish Creek.
LAT...LON 2929 8324 2979 8367 3011 8322 3008 8307
2996 8293 2989 8292 2988 8288 2976 8295
2970 8294 2970 8296 2961 8297 2958 8295
2959 8294 2954 8298 2947 8298 2937 8307
2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 1812Z 112DEG 26KT 2986 8274 2943 8318
72-BUNKERSpecial weather statement, Jun 29, 1:16 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Tue Jun 29 2021
FLZ008-010-012-013-108-112-291900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
216 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAY...WEST CENTRAL CALHOUN...
SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...
At 216 PM EDT/116 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Parker, Wausau, Ebro, Southport, Fountain, Seminole Hills, Cedar
Grove, Singer Road, Dirego Park, College Station, Bayou George, Camp
Flowers, Holmes Valley and Gainer Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8608 3067 8558 3031 8526 3012 8565
3040 8609
TIME...MOT...LOC 1816Z 129DEG 20KT 3033 8561
72-BUNKER